I am currently on Geodon, for depression and mania, Prozacin for night terrors (not nightmares, those are different) and Vyvanse for ADD, I also take Benztropine for the muscle spasms I get from the Geodon.
I will be starting a new med as part of a large scale human testing phase for it, can’t remember the name, but the results from the small scale testing (about 100 people) showed a better control of depression and mania, and well as minimal weight gain (less than 10 pounds gained on average over six months).
When I was 13 I was diagnosed with Bi Polar and was put on Abilify and Depakote , I went from 5’ 1" and 97 pounds, to 5’4" and 280 pounds in just 8 months. I stopped taking those meds at 15 and managed to get back down to 180, got a change in diagnosis from Bi Polar to 'hormonal depression" and had no other issues until I went to BCT in Fort Benning and suffered a schizophrenic breakdown. When they put me on the Geodon I went from 180 to 250 and now flux between 230 and 260.
The NP I get my meds from says it is common, so I was wondering is anyone else experiences this on this scale.
Note: Before I went on Vyvanse for my ADD my blood pressure was very high, after starting it and getting to the right dose my BP lowered to a normal range, that is also something I am curious about.
I’m on Invega monthly shots and I was 92 before meds, now I’m at 123
İ m also invega monthly shot since 5month ; before this drug i was 92 now 97kilo.but i can easily give weight by fittness.i m just not motivated enough
I was 87 before med and I’m now 169. I gained a lot of weight while on abilify and fluoxetine. I still gain weight on the current med. I need to solve this problem i can’t keep expanding so I exercise.
Are you talking about 169kilo?
I gained about 20 lbs on risperidone and then additional 50 on clozapine. Then I went off meds and shed 40 lbs very quickly. Managed to lose more weight with saphris along with exercise. At 175 right now, 18 more lbs and I’m back to my prior weight before getting sick. But I’ve lost all motivation to exercise now.
Yess I have gained so much weight. It’s terrible. I’m on 8mg of Abilify and 4mg of Risperdal.
I was first put on Geodon and actually lost a little bit of weight despite I was skin and bones as it was. Then I took Abilify and gained like 80 pounds rapidly before it stopped. Now I’m on Latuda and lost about 20 from working nearly full time for 3 months that was a really bad idea because I’m on disability for schizophrenia and got really bad mentally. It’s been almost 2 months since I quit and I still am losing weight but not as rapidly by far. Not sure what the deal with that is.
I’m on Latuda and Seroquel - no weight gain, but I sleep 12-14 hours a day.
I’ve always done that since before I got on meds. Seems I need more sleep the older I get where on a few occasions I pretty much slept an entire week straight aside from having to eat and use the bathroom. I probably have some kind of sleep disorder but I take full advantage of it by sleeping when I can’t deal with being awake any longer.
Yeah, having suffered from extreme depression and insomnia at the same time, I’ll definitely say that as someone with mental health issues, oversleeping has its perks. That being said, I’m really concerned about surviving a typical workday when I start my internship this summer (right now I’m in college with an easy schedule, so it works out).
Your doctor might be able to help you there. I would say try things like caffeine and whatnot because they seem to work for people other than me but as I said, I probably have a sleep disorder. Meth seemed to work great for my supervisor at work the one day when she smoked it in front of me in our manager’s office to stay awake but I would not personally do that.
I gained a lot of weight while I was on Zyprexa. I haven’t lost it, even after all this time.
That’s unfortunately the case sometimes as these meds seem to alter metabolism in some cases.
I gained a fair amount of weight from Risperdal and Seroquel. I no longer take either, but the weight has remained with me.
For me clozapine was the big weight gainer. Have managed to lose a little since coming off that. But not enough for my liking.
I’ve heard doctors say that meds don’t make you gain weight, your lack of impulse control does. Those doctors have never been on olanzapine or clozapine. Wicked weight gain for the average person. Metabolic altering, constant cravings to gorge. Superman would look a bit plump if he was on these ap’s, how does the average person stand a chance.
I am on haldol wellbutrin and lithium from my experience I would say that they are weight neutral…in fact I have lost five pounds.
Nov 1998 Pre-meds I was 70kg
By April 2000 I was 150kg
Was on Zyprexa 25mg.
Currently taking Amisulpride 25mg daily.
Weight is 124kg. I have lost 16kgs over the last 5 months. My goal is 85kgs.
Have done this via nearly cutting out sugar and bread from diet. Also drink a lot of water (litre or more a day)
Haven’t really exercised that much (apart from playing cricket).
I try to only eat 1 big meal a day (either lunch or dinner).
This method is working at the moment.
I am very disciplined in my current regime.